MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA SAVINA 300; VENTILATORS, INTENSIVE CARE

DRÄGERWERK AG & CO. KGAA SAVINA 300; VENTILATORS, INTENSIVE CARE
Model Number 8417801
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
Dräger received an ufr in which the following was stated: "during the treatment of a patient, the anesthesiologist observed a decline in the patient's blood oxygen saturation.Upon inspecting the equipment, it was discovered that the oxygen concentration had decreased.".
 
Additional Manufacturer Narrative
The ufr was almost the only information for this case; the hospital did not involve the local dräger s&s organization into any follow-up measures, and the contact person named in the ufr could only confirm that no health consequences for the patient have resulted form the event; further information was not provided.Dräger derives the following: the cited device is an intensive care ventilator, it could not be clarified why it should have been used by an anesthesiologist.The functional principle of this device is based on a turbine which takes in ambient air and compresses it.If the patient requires a higher fraction of oxygen in the breathing gas, the device must be connected to an oxygen source (e.G.The central gas supply of the hospital).The device is further equipped with certain monitoring functionalities.An alarm will be posted if the input pressure of the oxygen connection gets lost or runs out of the range which is required for safe operation.Further, the device monitors the oxygen concentration of the gas delivered to the patient and will post a dedicated alarm according to the threshold defined by the user when the measured concentration does not correspond to the setting.Another alarm will alert the user about potential issues with o2 measurement.It is not clear what was meant with the aspect in the report "the oxygen concentration had decreased" - it gives no clear indication if a malfunction has occurred or not.It is under responsibility and control of the user to set an adequate threshold for the "fio2 low" alarm for the individual patient to ensure an appropriate response time when deviations occur.Finally, the user's report does not contain enough information for a case-specific evaluation; the concern cannot be fully understood and hence, an explanation cannot be found.It is seen rather unlikely that a scenario like described occurs in single fault condition.The report leaves open if the underlying scenario should have triggered an alarm or not but even if so, the potential absence of an alarm may be related to an inadequate setting of the corresponding threshold.It is recommended to the user facility to have the device checked by authorized service personnel.

Brand Name
SAVINA 300
Common Device Name
VENTILATORS, INTENSIVE CARE
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23558
GM   23558
Manufacturer Contact
moislinger allee 53-55
lübeck 23558
4518822868
MDR Report Key23759355
Report Number9611500-2025-00677
Device Sequence Number13281851
Product Code CBK
UDI-Device Identifier04048675411628
UDI-Public(01)04048675411628(11)170505(93)8417801-31
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K003068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8417801
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2025
Initial Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/30/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown